MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-009
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 9mm amplatzer septal occluder (aso), 10mm aso and a 14mm aso were selected to close a pseudoaneurysm (psa) in a patient diagnosed with an aortic dissection along the entire length of the aorta and an ascending aortic pseudoaneurysm.After attempting to implant all three devices, the asos were reported to have dislocated.After the 14mm aso dislocated, the device was exchanged for the original 9mm aso.Three minutes following implant, the device embolized to the false lumen of the descending aorta with no impact to the patient status.No immediate attempt was made to retrieve the embolized aso since there was no impact on aortic flow.The patient remained stable throughout the procedure and was transferred to surgery to repair the psa, aortic dissection and possible removal of the aso.The patient is reported to be stable.
 
Additional Manufacturer Narrative
An event of embolization was reported.The results of the investigation are inconclusive since the device remains implanted was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note per the instructions for use, (b)(4) version a "embolized devices must be removed as they may disrupt critical cardiac functions.Embolized devices should not be withdrawn through intracardiac structures unless they have been adequately collapsed within the sheath." also "the amplatzer¿ septal occluder is a percutaneous, transcatheter, atrial septal defect closure device intended for the occlusion of atrial septal defects (asd) in secundum position or patients who have undergone a fenestrated fontan procedure and who now require closure of the fenestration.".
 
Event or Problem Description
On (b(6) 2019, a 9mm amplatzer septal occluder (aso), 10mm aso and a 14mm aso were selected to close a pseudoaneurysm (psa) in a patient diagnosed with an aortic dissection along the entire length of the aorta and an ascending aortic pseudoaneurysm.After attempting to implant all three devices, the asos were reported to have dislocated.After the 14mm aso dislocated, the device was exchanged for the original 9mm aso.Three minutes following implant, the device embolized to the false lumen of the descending aorta with no impact to the patient status.No immediate attempt was made to retrieve the embolized aso since there was no impact on aortic flow.The patient remained stable throughout the procedure and was transferred to surgery to repair the psa, aortic dissection and possible removal of the aso.The patient is reported to be stable.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8677043
Report Number2135147-2019-00150
Device Sequence Number11295064
Product Code MLV
UDI-Device Identifier05415067019172
UDI-Public05415067019172
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number9-ASD-009
Device Catalogue Number9-ASD-009
Device Lot Number5341010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;